Alert archive / Iowa / High Wind Watches in 2008
High Wind Watch 1, NWS La Crosse, WI
NWS La Crosse, WI issued this high wind watch at Oct 25, 2008, 2:08 PM CDT for 4 counties in Iowa; Mower County, Minnesota. It took effect at Oct 26, 2008, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 2:08 PM CDT (19:08 UTC)
- In effect from
- Oct 26, 2008, 7:00 AM CDT
- Expired
- Oct 26, 2008, 3:38 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Mower County, MN
The radar
The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
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
000 WWUS73 KARX 260838 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 338 AM CDT SUN OCT 26 2008 ...STRONG WEST TO NORTHWEST WINDS EXPECTED TO DEVELOP THIS MORNING... .STRONG WEST AND NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THIS MORNING...AND THEN CONTINUE INTO THE AFTERNOON AND EARLY EVENING. THESE WINDS ARE DEVELOPING IN THE WAKE OF COLD FRONT THAT MOVED THROUGH THE AREA EARLIER THIS MORNING. SUSTAINED WINDS WILL LIKELY CLIMB INTO THE 25 TO 35 MPH RANGE BETWEEN 9 AM AND 11 AM THIS MORNING...AND THEN REMAIN IN THIS RANGE THROUGH THIS AFTERNOON. WINDS WILL LIKELY GUST INTO THE 40 TO 45 MPH RANGE ACROSS WESTERN WISCONSIN...AND THE 45 TO 50 MPH RANGE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WITH THE HIGHEST SUSTAINED WINDS AND WIND GUSTS REMAINING TO OUR WEST AND SOUTH...THE HIGH WIND WATCH WHICH WAS IN EFFECT FOR MOWER COUNTY IN SOUTHEAST MINNESOTA...AND CHICKASAW...FLOYD...HOWARD... AND MITCHELL COUNTIES IN NORTHEAST IOWA HAS BEEN REPLACED WITH A WIND ADVISORY. THE STRONG WINDS ARE EXPECTED TO QUICKLY DIMINISH THIS EVENING AS THE STRONG SURFACE PRESSURE GRADIENT SHIFTS SOUTH OF THE REGION. IAZ008-009-018-019-MNZ094-261645- /O.UPG.KARX.HW.A.0001.081026T1200Z-081027T0600Z/ /O.EXB.KARX.WI.Y.0005.081026T1400Z-081027T0600Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-MOWER- INCLUDING THE CITIES OF...CHARLES CITY...AUSTIN 338 AM CDT SUN OCT 26 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WEST AND NORTHWEST WINDS WILL CLIMB INTO THE 25 TO 35 MPH RANGE BETWEEN 9 AM AND 11 AM THIS MORNING...AND THEN REMAIN IN THIS RANGE THROUGH THIS AFTERNOON. IN ADDITION...THESE WINDS WILL LIKELY GUST INTO THE 45 TO 50 MPH RANGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ010-011-029-030-MNZ079-086>088-095-096-WIZ017-029-032>034- 041>044-053>055-061-261645- /O.EXT.KARX.WI.Y.0005.081026T1400Z-081027T0600Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED-WINONA- FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... ROCHESTER...WINONA...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 338 AM CDT SUN OCT 26 2008 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT MONDAY. SUSTAINED WEST AND NORTHWEST WINDS WILL CLIMB INTO THE 25 TO 35 MPH RANGE BETWEEN 9 AM AND 11 AM THIS MORNING...AND THEN REMAIN IN THIS RANGE THROUGH THIS AFTERNOON. THESE WINDS WILL LIKELY GUST INTO THE 40 TO 45 MPH RANGE ACROSS WESTERN WISCONSIN...AND INTO THE 45 TO 50 MPH RANGE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BOYNE WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this high wind watch went out at Oct 25, 11:58 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 25, 11:58 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 AM CDT SAT OCT 25 2008
.UPDATE...
ATTENTION MEDIA...BELOW ARE PRELIM HEADLINES FOR SUNDAY WIND
EVENT. SUBJECT TO SOME TWEAKING BUT FEEL PRETTY FIRM AS OF NOW ON
THIS ALIGNMENT. ENOUGH UNCERTAINTY THAT BRIEF 50KT GUSTS POSSIBLE
SUNDAY MORNING/EARLY AFTN ACROSS SWRN FORECAST AREA FOR POSSIBLE
HIGH WIND WARNING...THUS WATCH THERE TO COLLABORATE WITH HEADLINES
TO BE ISSUED BY WFOS DMX/MPX.
BINAU
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 7 AM SUNDAY TO 1 AM CDT MONDAY FOR WIZ017-
WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-
WIZ053-WIZ054-WIZ055-WIZ061.
MN...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR MNZ094.
WIND ADVISORY FROM 7 AM SUNDAY TO 1 AM CDT MONDAY FOR MNZ079-
MNZ086-MNZ087-MNZ088-MNZ095-MNZ096.
IA...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR IAZ008-IAZ009-IAZ018-IAZ019.
WIND ADVISORY FROM 7 AM SUNDAY TO 1 AM CDT MONDAY FOR IAZ010-
IAZ011-IAZ029-IAZ030.
&&Hazardous weather outlook, Oct 25, 4:59 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 459 AM CDT SAT OCT 25 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 459 AM CDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST AND NORTHWEST WINDS WILL BE FOUND ACROSS THE REGION ON SUNDAY. SUSTAINED WINDS WILL BE IN THE 25 TO 35 MPH RANGE AND WIND GUSTS WILL BE AROUND 45 MPH. IT WILL CONTINUE TO BE BRISK ON SUNDAY NIGHT. AT THE SAME TIME...THE TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S. THE COMBINATION OF THE WINDS AND TEMPERATURES WILL PRODUCE WIND CHILLS IN THE TEENS FROM SUNDAY EVENING THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:08 PM CDT | Wind Advisory | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 30 hr |
Nearby
High Wind Watches in Iowa, 2008High Wind Watches in Minnesota, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.